• Gretchen's Avatar

    Gretchen asked a questionSarcoma - Adult Soft Tissue Cancer

    Hypothyroid after Chemo? Extremely high TSH levels- low Free T4

    6 answers
    • GregP_WN's Avatar
      GregP_WN

      I had radiation to the throat/jaw/neck area for malignant tonsil. Shortly after it was over my levels were checked and were low. Confirming that the thyroid was damaged by radiation. I have been on thyroid meds since and continually increasing the dose. It seems to be a common side effect from treatment.

      about 3 years ago
    • TXHills' Avatar
      TXHills

      I also became hypothyroid after my chemo and radiation treatments. The thyroid and its hormones affect your metabolism and literally every cell in your body, so it is important to get it on an even keel. The meds replace what your body isn't making, so there are no side effects, as long as your dosage is correct. If your body heals further and starts making its own hormones in the right amounts, you can always taper off your dose. Your doc can make you aware of what symptoms mean you are tipping over to too much hormone, so you can get your levels checked.
      No need to feel crummy. Go for it..

      about 3 years ago
    • Gretchen's Avatar
      Gretchen

      THANK YOU ALL FOR THE FEEDBACK!! Once again, I am SO grateful again for my What Next family, LOVE YOU GUYS! I agree that taking a small pill everyday for the rest of my life is a small price in comparison. I guess I'm striding too wide when hoping to "cleanse" my body of all the toxins and un-naturals. My train of thought last night was, why can't I just let my body heal itself, who knows, maybe my TSH levels were in the 500's 2 months ago and now they are in the 200's, (wishing I could draw my own blood and test my levels). After much research and, I'll admit to using my children as a magic 8 ball - Me:yes or no, kids? Kids: yes or no, what Mom? Me:Just pick one. kids: Yes!! (because I've raised "yes" kids) :) I swallowed the small pill, I was feeling a bit defeated until I read all these awesome responses! Still praying for a self-recovering body for myself and for YOU ALL. <3 gg

      about 3 years ago
  • Gretchen's Avatar

    Gretchen started following

  • Gretchen's Avatar

    Gretchen asked a questionSarcoma - Adult Soft Tissue Cancer

    I'm cancer FREE!... then Mom gets AML diagnosis. Someone talk to me...

    • cam32505's Avatar
      cam32505

      My mother had CML for 10 years. She took Gleevec pills for those 10 years. She passed away last year, but not from the leukemia. I'm not sure if her treatment would be the same. My mother had to have procrit shots to help her body rebuild blood lost from the chemo. But, her onc kept everything in check. She was 82 when she passed away. So, there may be some treatments for your mother. The pills weren't bad, diarrhia for the first couple of months.

      over 3 years ago
  • Gretchen's Avatar
  • Gretchen's Avatar

    Gretchen started following

    Question: AGAIN

  • Gretchen's Avatar

    Gretchen asked a questionSarcoma - Adult Soft Tissue Cancer

    AGAIN

    4 answers
    • Gretchen's Avatar
      Gretchen

      Oh Greg to the rescue :) Thank you SO, SO much. I am so blessed to have y'all!

      over 3 years ago
    • lilymadeline's Avatar
      lilymadeline

      I am so sorry to hear this! And right after you recovered! ugh! I was a caregiver for my mother and I know how it can tear you apart with worry and fear. But hang in there! She may do very well with her treatment plan, and she is lucky to have such a wonderful daughter! Lots of love to you! xoxoxo

      over 3 years ago
    • JeanB's Avatar
      JeanB

      So sorry to hear about your mom's diagnosis. But congratulations on your recovery. Prayers for you and your mom.

      over 3 years ago